Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Sep 8, 2016, 1:43 AM CDT for Harvey County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2016, 1:43 AM CDT (06:43 UTC)
- Expired
- Sep 8, 2016, 2:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
County Harvey County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 24.1
The text
As transmitted.
347
WWUS83 KICT 080643
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
143 AM CDT THU SEP 8 2016
KSZ052-068-069-080745-
HARVEY KS-MARION KS-BUTLER KS-
143 AM CDT THU SEP 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL NEAR
SEDGWICK... MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 30 TO 40 MPH AND TORRENTIAL RAINS WILL BE POSSIBLE
WITH THIS STORM. PONDING OF WATER ON THE ROADWAYS WILL BE
POSSIBLE...ALONG WITH REDUCED VISIBILITIES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...HALSTEAD...NORTH NEWTON...SEDGWICK...PEABODY...
BURRTON...WHITEWATER...GOESSEL...POTWIN...WALTON...
ELBING AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3791 9715 3791 9770 3817 9770 3817 9737
3824 9737 3830 9699 3791 9683
TIME...MOT...LOC 0642Z 255DEG 21KT 3797 9744
$$
RITZMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Sep 7, 11:54 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 7, 11:54 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1154 PM CDT WED SEP 7 2016 .UPDATE... Issued at 822 PM CDT Wed Sep 7 2016 Despite a subtle upper wave currently progressing northeast across south-central KS amidst a very moist and moderately unstable airmass, scattered showers/thunderstorms have yet to materialize across the forecast area. Activity has actually proved most widespread northeast of the forecast area, where it appears combination of best 850-700mb warm advection and moisture transport reside. While a few showers/thunderstorms cannot be ruled out across the forecast area before midnight, anticipating a gradual uptick in thunderstorm coverage after midnight across mainly south- central/southeast KS, as various short-term guidance increases moisture transport/warm advection from the southwest, possibly in response to the favorable right entrance region of a strong upper jet coming overhead. As previous forecaster mentioned, main threat with the strongest activity will be locally intense rainfall rates due to near record high precipitable waters, which may lead to pockets of flash flooding. && .SHORT TERM...(This evening through Saturday night) Issued at 223 PM CDT Wed Sep 7 2016 A plume of tropical moisture continues to stream over the Central Plains as seen on the latest water vapor satellite imagery while a subtle shortwave trough was lifting northeast toward the area. This should support scattered storm development late this afternoon and evening within a weakly capped airmass. 12Z area soundings indicated a very moist column with PWATS around 2 inches while the current SPC Mesoscale Analysis page suggests PWATS have risen into the 2-2.2" range which will support the potential for efficient rain production and flooding with any storms that develop during the evening and overnight hours. The highest probabilities are expected to remain across southeast KS where the best H85 moisture transport is anticipated. Low lvl moisture transport/310K isentropic upglide is progged to persist Thu-Fri supporting periods of showers and thunderstorms across much of the area through the period although the highest probabilities are expected to remain across southeast KS. Limited insolation will keep temperatures at or below climate normals through the period. More widespread storm activity including flash flooding and a few severe storms will arrive on Friday afternoon and Friday evening along a southward advancing cold front. Saturday...A stable post-frontal regime is anticipated on Saturday as surface high pressure builds across the area. Light winds, clear skies and seasonably cool temperatures in the 70s are expected with a much drier continental airmass entrenched across the region. .LONG TERM...(Sunday through Wednesday) Issued at 223 PM CDT Wed Sep 7 2016 Low level southerly flow will return to the Central Plains states on Sunday with dry weather conditions and moderating temperatures. Another chance for storms will arrive on Monday as a shortwave trough moves over the Northern Plains and drives a cold front south across the area. This front will remain in the area on Tuesday & Wednesday providing a focus for showers and thunderstorms. Temperatures in the wake of the front will fall below normal once again with highs on Wednesday only reaching the low to mid 70s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1154 PM CDT Wed Sep 7 2016 Expecting scattered thunderstorms to fester much of the night mainly southeast of Salina to Great Bend, as a cold front slowly approaches from the northwest, interacting with a very moist and moderately unstable airmass in place across the region. Thinking this activity will gradually expand/spread into mainly south- central/southeast KS during the day Thursday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 86 72 87 / 60 60 50 60 Hutchinson 72 86 71 86 / 50 50 50 60 Newton 72 86 71 86 / 50 50 50 60 ElDorado 73 86 72 87 / 60 60 60 60 Winfield-KWLD 74 87 73 88 / 50 60 50 50 Russell 68 84 67 83 / 10 30 40 40 Great Bend 68 86 67 84 / 20 40 40 40 Salina 71 85 71 85 / 30 40 50 50 McPherson 72 86 71 85 / 50 50 50 60 Coffeyville 75 86 73 88 / 50 60 60 50 Chanute 74 85 73 86 / 50 60 60 60 Iola 74 84 73 85 / 50 60 60 60 Parsons-KPPF 75 85 73 87 / 50 60 60 50 && .ICT Watches/Warnings/Advisories...None. && UPDATE...ADK SHORT TERM...MWM LONG TERM...MWM AVIATION...ADK
Hazardous weather outlook, Sep 7, 8:06 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 806 PM CDT WED SEP 7 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 806 PM CDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AREAWIDE...WITH CHANCES INCREASING AFTER MIDNIGHT OVER MAINLY SOUTH-CENTRAL AND SOUTHEAST KANSAS. THE MORE INTENSE ACTIVITY WILL PRODUCE HIGH RAINFALL RATES THAT MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...40 TO 50 MPH WINDS MAY ALSO BE POSSIBLE WITH THE STRONGER ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS WILL REMAIN IN THE FORECAST FOR THURSDAY AND THURSDAY NIGHT...ESPECIALLY FOR SOUTHEAST KANSAS. HIGH RAINFALL RATES AND FLOODING WILL REMAIN THE MAIN THREAT...WITH SOME SMALL HAIL AND GUSTY WINDS ALSO POSSIBLE. A STRONG COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS ACTIVITY...ALONG WITH HEAVY RAIN AND POTENTIAL FLOODING. STORMS WILL RETURN TO THE FORECAST LATE MONDAY AND CONTINUE THROUGH TUESDAY...WITH SOME STRONG STORMS AND HEAVY RAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...ALTHOUGH RAINFALL AND FLOODING REPORTS ARE ALWAYS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Sep 8, 12:50 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT THU SEP 8 2016
KSZ051-067-068-080645-
HARVEY KS-MCPHERSON KS-RENO KS-
1250 AM CDT THU SEP 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 145 AM CDT
* AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL NEAR
HAVEN...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 30 TO 40 MPH ALONG WITH TORRENTIAL RAINFALL WILL BE
POSSIBLE WITH THIS STORM. EXPECT REDUCED VISIBILITIES AND POSSIBLE
PONDING OF WATER ON ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...NEWTON...HESSTON...SOUTH HUTCHINSON...HALSTEAD...
NORTH NEWTON...MOUNDRIDGE...SEDGWICK...BUHLER...HAVEN...BURRTON...
PARTRIDGE...YODER...NEWTON AIRPORT AND HUTCHINSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3803 9814 3833 9739 3830 9737 3817 9737
3817 9730 3793 9715 3791 9729 3791 9770
3785 9770 3779 9806
TIME...MOT...LOC 0549Z 250DEG 31KT 3797 9782
RITZMANSpecial weather statement, Sep 8, 1:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
143 AM CDT THU SEP 8 2016
KSZ052-068-069-080745-
HARVEY KS-MARION KS-BUTLER KS-
143 AM CDT THU SEP 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL NEAR
SEDGWICK... MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 30 TO 40 MPH AND TORRENTIAL RAINS WILL BE POSSIBLE
WITH THIS STORM. PONDING OF WATER ON THE ROADWAYS WILL BE
POSSIBLE...ALONG WITH REDUCED VISIBILITIES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...HALSTEAD...NORTH NEWTON...SEDGWICK...PEABODY...
BURRTON...WHITEWATER...GOESSEL...POTWIN...WALTON...
ELBING AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3791 9715 3791 9770 3817 9770 3817 9737
3824 9737 3830 9699 3791 9683
TIME...MOT...LOC 0642Z 255DEG 21KT 3797 9744
RITZMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 12:50 AM CDT | Special Weather Statement | ICT | Harvey, Reno | 55 min |
| Sep 8, 2:13 AM CDT | Areal Flood Warning | ICT | Harvey | 7 hr |
| Sep 8, 2:20 AM CDT | Special Weather Statement | ICT | Butler | 25 min |
| Sep 8, 2:27 AM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Sep 8, 2:43 AM CDT | Special Weather Statement | ICT | Chase | 62 min |
| Sep 8, 3:39 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 48 hr |
| Sep 8, 4:08 AM CDT | Special Weather Statement | ICT | Chase, Marion | 67 min |
| Sep 8, 5:07 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood | 5 hr |
| Sep 8, 8:30 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 5 hr |
| Sep 8, 9:56 AM CDT | Areal Flood Warning | ICT | Allen, Butler, Chase, Greenwood, Woodson | 4 hr |
| Sep 8, 3:08 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood | 18 hr |
| Sep 8, 5:12 PM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| Sep 8, 5:22 PM CDT | Special Weather Statement | ICT | Kingman | 38 min |
| Sep 8, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 61 min |
| Sep 8, 6:13 PM CDT | Special Weather Statement | ICT | Rice | 32 min |
| Sep 8, 6:17 PM CDT | Special Weather Statement | ICT | Montgomery | 28 min |
| Sep 8, 6:25 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 43 min |
| Sep 8, 6:27 PM CDT | Special Weather Statement | ICT | Chautauqua | 33 min |
| Sep 8, 6:31 PM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Sep 8, 6:41 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Sep 8, 6:59 PM CDT | Special Weather Statement | ICT | Wilson | 31 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.